Funnel Cloud, Chambers
- When
- August 10, 3:13 PM CST
- Where
- Chambers County, 4.84 mi S of Winnie Leonards Arpt
- Reported by
- Public
- Coordinates
- 29.810, -94.500
A funnel cloud was sighted.
Damaging winds and small hail accompanied severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Damaging winds and small hail accompanied severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 10, 2:43 PM CST, 30 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
343 PM CDT Fri Aug 10 2018
.DISCUSSION...
Scattered showers and thunderstorms over the southern and eastern
portions of the CWA have limited coverage at this time. The
progression of the sea breeze this afternoon should briefly
enhance activity for the late afternoon. The strongest storms will
have brief heavy rainfall, frequent lightning, and gusty winds.
CAMS continue to suggest redevelopment in the late evening, but
the axis has shifted farther north to a Livingston to Brenham
line. Have adjusted higher POPs to that area for tonight. Expect
rain chances to return tomorrow with continued heavy rainfall
potential and gusty winds, as model soundings indicate a moist
airmass and an inverted-v signature. As the upper level trough
becomes a cutoff low over Central Texas on Saturday, several
rounds of vorticity maxima aloft will rotate around along Coastal
Texas. This will lead to several rounds of precipitation beginning
along the coastline and progressing farther inland throughout the
day Saturday. The persistent shower and thunderstorm activity
will help keep temperatures cooler than today with highs not
expected to get above 90 for most of the area.
Rain chances begin to dwindle on Sunday as an upper level ridge
over the northern Gulf progresses westward over Coastal Texas.
This will return our weather pattern to more diurnal shower and
thunderstorm development along the seabreeze in the afternoon
through next week. Expect near average highs/lows in the mid 90s
and upper 70s, respectively next week. Although both ECMWF and GFS
indicate ridging aloft strengthens toward the end of next week,
there will not likely be any issues with heat advisory criteria.
22
&&
.MARINE...
Light to moderate S/SW winds will prevail over the bays and coast-
al waters tonight...in response to an upper level disturbance that
is currently moving across the region. As this system moves out to
the E/NE...winds will be shifting more southerly tomorrow, then to
the S/SE by Sat night. Scattered showers/isolated thunderstorms to
prevail through the weekend as well given the slightly deeper Gulf
moisture. We will also have to keep an eye on wave run-up/elevated
tides Sat morning...especially if winds turn to the S/SE earlier.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 89 74 92 75 / 40 50 40 30 20
Houston (IAH) 77 89 77 93 78 / 30 50 30 30 10
Galveston (GLS) 81 87 81 89 82 / 20 40 30 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 8 PM CDT this evening for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
GM...NONE.
&&
Discussion...22
Aviation/Marine...41Hazardous Weather Outlook National Weather Service Houston/Galveston TX 346 PM CDT Fri Aug 10 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-112100- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 346 PM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue through the evening. The strongest storms will have brief heavy rainfall, frequent lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Several rounds of showers and thunderstorms on Saturday will have brief heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-112100- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 346 PM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service Houston/Galveston TX 320 PM CDT FRI AUG 10 2018 TXZ214-300-313-102100- Chambers TX-Coastal Harris TX-Southern Liberty TX- 320 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS...SOUTH CENTRAL LIBERTY AND EAST CENTRAL HARRIS COUNTIES UNTIL 400 PM CDT... At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over southeastern Mont Belvieu, or 7 miles north of Beach City, moving northeast at 5 mph. Dime size hail and winds in excess of 35 mph will be possible with this storm. Locations impacted include... Baytown, Mont Belvieu, Old River-Winfree, Cove, Hankamer and Wallisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2973 9495 2980 9500 2998 9478 2986 9460 TIME...MOT...LOC 2019Z 220DEG 5KT 2984 9484
Special Weather Statement
National Weather Service Houston/Galveston TX
410 PM CDT FRI AUG 10 2018
TXZ213-214-300-313-102200-
Coastal Harris TX-Chambers TX-Inland Harris TX-Southern Liberty TX-
410 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS...
SOUTHWESTERN LIBERTY AND EAST CENTRAL HARRIS COUNTIES UNTIL 500 PM
CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Jacinto State Park, or near Deer Park, moving northeast at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northwestern Pasadena, Baytown, Deer Park, Cloverleaf, Highlands,
Channelview, Barrett, Crosby, Mont Belvieu, Cove, Morgan's Point,
Lake Houston Dam, Houston Ship Channel, San Jacinto State Park,
Sheldon, Northshore and Lake Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2968 9494 2970 9494 2972 9502 2971 9502
2975 9503 2975 9505 2978 9505 2975 9506
2974 9505 2970 9505 2971 9504 2973 9504
2970 9503 2968 9498 2963 9502 2971 9522
2996 9514 2984 9481
TIME...MOT...LOC 2110Z 206DEG 11KT 2973 9508
HathawayThe Houston radar (KHGX), 67 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 funnel cloud, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
A funnel cloud was sighted.
Power lines were downed onto two vehicles on the Beaumont Highway bridge over the San Jacinto River.
Penny sized hail was observed along FM 230.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764449, 764451, 764450.